Ohio, 2013

Damaging Winds in Ohio, May 31, 2013

May 31, 2013 · NWS ILN · 12 events in 6 counties and zones

Clusters of strong to severe thunderstorms developed during the peak heating of the day with strong upper level winds in place. The main threat from these storms was damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Clusters of strong to severe thunderstorms developed during the peak heating of the day with strong upper level winds in place. The main threat from these storms was damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 31, 1:23 PM EST, 22 minutes earlier.

Area forecast discussion, May 31, 1:23 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
223 PM EDT FRI MAY 31 2013

.SYNOPSIS...
A SERIES OF UPPER LEVEL DISTURBANCES WILL RESULT IN SCATTERED THUNDERSTORMS
THROUGH SATURDAY. MORE WIDESPREAD THUNDERSTORMS WILL DEVELOP SATURDAY
NIGHT AS A COLD FRONT MOVES INTO THE REGION. THE COLD FRONT WILL
USHER IN A COOLER AIRMASS FOR EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AREA OF CONVECTION IN ERN INDIANA CONTINUES TO SLOWLY WORK
EASTWARD. SOME SCT SHRA ARE OCCASIONALLY POPPING UP ACROSS OH.
EXPECT THE INDIANA CONVECTION TO CONTINUE TO WORK E AND BECOME
MORE BROKEN...WHILE ADDITIONAL CONVECTION POPS UP ACROSS THE FA.
KEPT THE HIGHEST POPS IN THE W.

DID LOWER THE TEMPERATURES IN THE W DUE TO THE CLOUD COVER AND
PCPN. HELD THE W IN THE 70S...WHILE THE E WILL SEE HIGHS IN THE
MID TO UPPER 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
MODELS ARE IN FAIRLY GOOD AGREEMENT EJECTING ANOTHER MID LEVEL
SHORT WAVE EASTWARD TOWARD OUR AREA THIS EVENING INTO THE
OVERNIGHT HOURS. THIS WILL BE ACCOMPANIED BY ANOTHER LOW LEVEL
JET MAX THAT WILL WORK EASTWARD INTO OUR AREA THROUGH 06Z. AS A
RESULT...WE COULD SEE A MORE ORGANIZED LINE/AREA OF CONVECTION
MOVE IN FROM THE WEST THROUGH THE EVENING HOURS AS IS BEING
SUGGESTED BY SOME OF THE HI-RES SHORT RANGE MODELS...POSSIBLY
LINGERING INTO TONIGHT BEFORE WE LOSE SOME OF THE BETTER
INSTABILITIES.

EXPECT DIURNALLY ENHANCED SCATTERED REDEVELOPMENT THROUGH THE
DAY ON SATURDAY AS WE CONTINUE TO SEE SOME SHORT WAVE ENERGY
ROTATING THROUGH THE MID/UPPER LEVEL TROUGH. A BETTER CHANCE OF
THUNDERSTORMS WILL THEN DEVELOP SATURDAY EVENING INTO SATURDAY
NIGHT WITH THE APPROACH OF THE COLD FRONT. AHEAD OF THE FRONT...A
STRENGTHENING 40-50 KNOT LOW LEVEL JET WILL ENHANCE STORM COVERAGE
     AND WITH INCREASING DEEP LAYER AND LOW LEVEL SHEAR...SEVERE
STORMS WILL BE POSSIBLE HEADING INTO SATURDAY EVENING/NIGHT.

SOUTHWESTERLY FLOW WILL LEAD TO AN EXTENDED PERIOD OF GOOD MOISTURE
TRANSPORT UP INTO OUR AREA THROUGH SATURDAY NIGHT. PWS WILL PUSH
UP INTO THE 1.75 TO POSSIBLY 2 INCH RANGE...WHICH IS ABOUT 150
PERCENT OF NORMAL FOR THIS TIME OF YEAR. AS A RESULT..SOME LOCALLY
HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY STORMS.

DRIER AIR AND A COOLER AIRMASS WILL FILTER IN FROM THE NORTHWEST
THROUGH THE DAY ON SUNDAY. HIGHS ON SUNDAY WILL ONLY BE IN THE
70S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
FOR THE PERIOD MONDAY THROUGH TUESDAY...COOL CANADIAN SURFACE HIGH
PRESSURE WILL BUILD SOUTH INTO THE GREAT LAKES AND THE OHIO
VALLEY. TEMPERATURES WILL BE NOTICEABLY COOLER THAN THIS WEEK
ALONG WITH A MUCH DRIER AIRMASS. HIGHS WILL RANGE FROM THE UPPER
60S TO THE LOWER 70S ON MONDAY...AND MAINLY IN THE LOWER 70S ON
TUESDAY. OVERNIGHT LOWS WILL DIP INTO THE UPPER 40S TO THE MID
50S. THESE TEMPERATURES WILL BE BELOW NORMAL FOR EARLY JUNE.

FOR THE PERIOD WEDNESDAY INTO THURSDAY...REGION WILL BE UNDER THE
INFLUENCE OF A WEST TO NORTHWEST FLOW ALOFT. NEXT UPR LVL SYSTEM TO
AFFECT THE REGION SHOULD ARRIVE BY THE END OF THE WORK WEEK. MODELS
DIFFER ON THE SPEED OF THIS SYSTEM. ATTM...IT LOOKS LIKE SURFACE
HIGH PRESSURE WILL MOVE EAST ON WEDNESDAY...FOLLOWED BY INCREASING
MOISTURE IN A SOUTHEAST TO SOUTH FLOW BY THURSDAY. HAVE BROUGHT IN
LOW CHANCE POPS BEGINNING WEDNESDAY NIGHT. TEMPERATURES WILL
MODIFY/WARM THROUGH THE END OF THE WEEK.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AREA OF CONVECTION THAT HAS BEEN ALONG THE OHIO-INDIANA BORDER FOR
MUCH OF THE MORNING CONTINUES TO HOLD TOGETHER. EXPECT ADDITIONAL
DEVELOPMENT ACROSS THE TAFS AS MID LEVEL ENERGY WORKS E THOUGH THE
MID MS VALLEY AND COMBINES WITH DAYTIME HEATING. ADDED A TEMPO
TSRA WITH MVFR CONDITION FROM 18-22Z TO COVER THIS. THIS
CONVECTION SHOULD WEAKEN DURING THE EVENING HOURS.

MODELS PROVIDE A WIDE RANGE OF SOLUTIONS OVERNIGHT. SOME MODELS
HOLD THINGS TOGETHER...WILL OTHERS DISSIPATE THE CONVECTION.
LEANED TOWARDS THE CONSENSUS AND LET THE CONVECTION DISSIPATE AFT
02Z. THE AS ANOTHER H5 S/W SWINGS UP THE OH VALLEY ON
SATURDAY...ADDED VCTS THUNDER TO THE TAFS BEGINNING BETWEEN 10-12Z
IN THE W. LOOKS LIKE BETTER MORE ORGANIZED LINE COMES IN AFTER THE
TAF PERIOD.

OUTLOOK...THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...JGL
NEAR TERM...SITES
SHORT TERM...JGL
LONG TERM...HICKMAN
AVIATION...SITES
Hazardous weather outlook, May 31, 1:40 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
240 PM EDT FRI MAY 31 2013

KYZ098>100-OHZ046-055-056-064-065-073-074-081-082-088-011845-
ROBERTSON-MASON-LEWIS-DELAWARE-FRANKLIN OH-LICKING-PICKAWAY-
FAIRFIELD-ROSS-HOCKING-ADAMS-PIKE-SCIOTO-
240 PM EDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND
OVERNIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW
STORMS COULD PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS CHANCES WILL INCREASE FROM SATURDAY AFTERNOON INTO
SATURDAY NIGHT. THE ENVIRONMENT WILL BECOME MORE FAVORABLE FOR
STRONG TO SEVERE THUNDERSTORMS DURING THIS PERIOD. DAMAGING WINDS
ARE EXPECTED TO BE THE MAIN SEVERE WEATHER THREAT. IN
ADDITION...THE AIRMASS WILL BE FAIRLY MOIST...SO THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN IN A SHORT PERIOD OF
TIME. THIS MAY RESULT IN SOME LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY.

INZ050-058-059-066-073>075-080-KYZ089>097-OHZ026-034-035-042>045-
051>054-060>063-070>072-077>080-011845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-
MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-
240 PM EDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO
AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...AND AGAIN DURING THE OVERNIGHT HOURS. A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE...WITH DAMAGING WIND GUSTS THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS CHANCES WILL INCREASE FROM SATURDAY AFTERNOON INTO
SATURDAY NIGHT. THE ENVIRONMENT WILL BECOME MORE FAVORABLE FOR
STRONG TO SEVERE THUNDERSTORMS DURING THIS PERIOD. DAMAGING WINDS
ARE EXPECTED TO BE THE MAIN SEVERE WEATHER THREAT. IN
ADDITION...THE AIRMASS WILL BE FAIRLY MOIST...SO THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN IN A SHORT PERIOD OF
TIME. THIS MAY RESULT IN SOME LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON SATURDAY.

HATZOS

In the hours before

Special weather statement, May 31, 12:38 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
138 PM EDT FRI MAY 31 2013

KYZ089-094-311815-
OWEN KY-CARROLL KY-
138 PM EDT FRI MAY 31 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CARROLL AND
SOUTHWESTERN OWEN COUNTIES THROUGH 215 PM EDT...

AT 136 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 13 MILES NORTHWEST OF INTERSTATE 71 AT MILE MARKER 40
TO 10 MILES SOUTH OF INTERSTATE 71 AT MILE MARKER 40 TO 28 MILES
SOUTHWEST OF GRATZ...MOVING NORTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

LINE OF STRONG THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
CARROLL AND SOUTHWESTERN OWEN COUNTIES...INCLUDING MONTEREY AND
GRATZ.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 3837 8490 3842 8489 3842 8495 3844 8497
      3847 8496 3849 8500 3851 8500 3850 8503
      3853 8503 3858 8512 3858 8521 3863 8523
      3852 8499 3851 8499 3852 8498 3845 8483
      3834 8480
Special weather statement, May 31, 12:54 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
154 PM EDT FRI MAY 31 2013

INZ075-080-KYZ089-090-094-095-311830-
SWITZERLAND IN-OHIO IN-OWEN KY-CARROLL KY-GALLATIN KY-GRANT KY-
154 PM EDT FRI MAY 31 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN GRANT...
GALLATIN...CARROLL...OWEN...OHIO AND SWITZERLAND COUNTIES THROUGH 230
PM EDT...

AT 154 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM MOOREFIELD TO WORTHVILLE TO 17 MILES SOUTHWEST OF
GRATZ...MOVING NORTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...VEVAY...KENTUCKY
SPEEDWAY...WARSAW...RISING SUN AND OWENTON.

ALSO...WORTHVILLE...EASTERDAY...GHENT...MOUNT STERLING...FAIRVIEW...
EAGLE STATION...JACKSONVILLE...BEAR BRANCH...CENTER SQUARE AND
WHEATLEY ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 3838 8490 3842 8489 3844 8497 3847 8496
      3849 8500 3851 8499 3851 8503 3856 8501
      3856 8507 3859 8509 3858 8518 3869 8521
      3884 8521 3903 8488 3895 8485 3891 8488
      3890 8483 3851 8465 3835 8486
Special weather statement, May 31, 1:10 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
210 PM EDT FRI MAY 31 2013

OHZ026-311845-
HARDIN OH-
210 PM EDT FRI MAY 31 2013

...A STRONG THUNDERSTORM WILL AFFECT HARDIN COUNTY THROUGH 245 PM
EDT...

AT 212 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR STATE
ROUTE 195 AT STATE ROUTE 235...MOVING NORTHEAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ALGER AND DUNKIRK.

ALSO...JUMBO...WALTON...MCGUFFEY...HUNTERSVILLE...BLANCHARD...DOLA...
GRANT AND PATTERSON ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4077 8349 4071 8349 4053 8384 4053 8385
      4059 8389 4070 8389 4083 8374 4082 8355
Special weather statement, May 31, 1:16 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
216 PM EDT FRI MAY 31 2013

INZ066-074-075-080-KYZ090>095-OHZ070-077-311845-
SWITZERLAND IN-OHIO IN-FRANKLIN IN-DEARBORN IN-KENTON KY-OWEN KY-
BOONE KY-CAMPBELL KY-GALLATIN KY-GRANT KY-BUTLER OH-HAMILTON OH-
216 PM EDT FRI MAY 31 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HAMILTON...
WESTERN BUTLER...NORTHWESTERN GRANT...GALLATIN...CAMPBELL...BOONE...
NORTHERN OWEN...KENTON...DEARBORN...SOUTHEASTERN FRANKLIN...OHIO AND
SWITZERLAND COUNTIES THROUGH 245 PM EDT...

AT 212 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM MOUNT SINAI TO QUERCUS GROVE TO GLENCOE...MOVING
NORTHEAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...AURORA...RISING SUN...
LAWRENCEBURG...GREENDALE...HIDDEN VALLEY...BRIGHT...BURLINGTON...
WALTON...UNION...HARRISON...OAKBROOK...CLEVES...FLORENCE...ELSMERE
AND ERLANGER.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3955 8467 3923 8455 3897 8441 3857 8484
      3882 8498 3914 8510
Special weather statement, May 31, 1:45 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
245 PM EDT FRI MAY 31 2013

KYZ091>093-OHZ060-061-070-071-077-078-311915-
KENTON KY-BOONE KY-CAMPBELL KY-BUTLER OH-HAMILTON OH-MONTGOMERY OH-
PREBLE OH-WARREN OH-CLERMONT OH-
245 PM EDT FRI MAY 31 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CLERMONT...
WARREN...SOUTHEASTERN PREBLE...SOUTHERN MONTGOMERY...HAMILTON...
BUTLER...CAMPBELL...BOONE AND KENTON COUNTIES THROUGH 315 PM EDT...

AT 244 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM ALERT TO COVEDALE TO BANK LICK...MOVING NORTHEAST AT
45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...INDEPENDENCE...
CRESTVIEW HILLS...EDGEWOOD...CRESCENT SPRINGS...LAKESIDE PARK...
CHEVIOT...FORT MITCHELL...FORT WRIGHT...LUDLOW...COLERAIN TOWNSHIP...
PARK HILLS...CLARYVILLE...TAYLOR MILL...ROSS AND COVINGTON.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3935 8482 3939 8482 3983 8427 3955 8408
      3933 8400 3924 8399 3879 8457 3879 8460

The radar

The Cincinnati radar (KILN), 82 km away, was scanning. The volume nearest the first event began at 18:44 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hamilton

When
May 31, 1:45 PM EST to 1:49 PM EST
Where
Hamilton County, 0.69 mi N of Fernbank
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.140, -84.700

A one foot diameter tree was snapped and several branches were downed near Addyston due to thunderstorm winds.

Thunderstorm Wind, Hamilton

When
May 31, 2:05 PM EST to 2:09 PM EST
Where
Hamilton County, 0.87 mi SW of Evendale
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.220, -84.430

Six inch diameter branches were downed near Reading due to thunderstorm winds.

Thunderstorm Wind, Butler

When
May 31, 2:13 PM EST to 2:17 PM EST
Where
Butler County, 1.38 mi S of Oakland
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.450, -84.350

Large limbs were reported down in Monroe due to thunderstorm winds.

Thunderstorm Wind, Warren

When
May 31, 2:27 PM EST to 2:31 PM EST
Where
Warren County, 0.87 mi NW of Springboro to 0.6 mi WNW of Springboro
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.560, -84.240

Trees, one large branch, and many small branches were reported down in the Springboro area due to thunderstorm winds.

Thunderstorm Wind, Montgomery

When
May 31, 2:35 PM EST to 2:39 PM EST
Where
Montgomery County, 0.87 mi SE of Kettering
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
39.720, -84.170

A tree was downed in Oakwood due to thunderstorm winds.

Thunderstorm Wind, Warren

When
May 31, 2:38 PM EST to 2:42 PM EST
Where
Warren County, Harveysburg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.500, -84.000

Large branches were downed in Harveysburg due to thunderstorm winds.

Thunderstorm Wind, Montgomery

When
May 31, 2:40 PM EST to 2:44 PM EST
Where
Montgomery County, 1.06 mi W of Beavertown
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.700, -84.150

Large branches were blown down in Kettering due to thunderstorm winds.

Thunderstorm Wind, Montgomery

When
May 31, 2:48 PM EST to 2:49 PM EST
Where
Montgomery County, (Day)cox Dayton Intl
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
39.900, -84.220

Thunderstorm Wind, Clark

When
May 31, 3:07 PM EST to 3:14 PM EST
Where
Clark County, 0.69 mi N of Springfield to 0.68 mi SW of Villa
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.930, -83.800

A tree was snapped and large branches were downed in the Springfield area due to thunderstorm winds.

Thunderstorm Wind, Union

When
May 31, 3:45 PM EST to 3:49 PM EST
Where
Union County, 2.07 mi N of Marysville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
40.260, -83.370

Several two foot diameter trees were downed in Marysville due to thunderstorm winds.

Thunderstorm Wind, Union

When
May 31, 3:45 PM EST to 3:49 PM EST
Where
Union County, Mrysvll Union Co Arp
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
40.220, -83.350

Thunderstorm Wind, Union

When
May 31, 3:53 PM EST to 3:54 PM EST
Where
Union County, 1.58 mi W of Pharisburg
Measured
60 kt (69 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.350, -83.350

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453542, 453545, 453546, 453549, 453553, 453554, 453556, 453557, 453559, 453561, 453562, 453563.